Thunderstorm Wind, Jefferson
- When
- July 5, 9:24 PM CST
- Where
- Jefferson County, 5 mi NW of Mt Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -88.967
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 2:05 PM CST, 7 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT MON JUL 5 2004 .SHORT TERM... MCS HAS CLEARED THE CWFA...AND HAS ESSENTIALLY WORKED OVER THE ATMOSPHERE ACROSS MUCH OF THE REGION. THE EXCEPTION...PERHAPS IS ACROSS SOUTHEAST MO. THERE ARE A COUPLE OF BOUNDARIES EVIDENT ON BOTH SATELLITE AND RADAR OVER SOUTHEAST MO...WITH CU FIELD SOUTH OF THE BOUNDARIES AND ASSOCIATED AREA OF CONVERGENCE. IT IS IN THIS AREA THAT WE WILL MAINTAIN A LOW CHANCE POP FOR CONVECTION EARLY THIS EVENING. THEN OVERNIGHT...AS A FAIRLY POTENT UPPER LEVEL CIRCULATION SHIFTS EAST FROM EASTERN NEB TO EASTERN IOWA...CHANCE POPS WILL BE CONFINED TO THE NORTHERN PART OF OUR AREA...MAINLY SRN IL / SW IN. IT IS THERE WHERE BOTH THE ETA AND GFS SHOW SLIGHTLY BETTER MOISTURE OVERNIGHT. WILL SHIFT THE POPS NORTH TONIGHT IN THE GRIDS AS A RESULT. WEATHER LOOKS UNSETTLED AGAIN TUESDAY. IT REALLY DEPENDS ON WHICH MODEL YOU BELIEVE. ETA IS A LITTLE MORE AGGRESSIVE AND EARLIER WITH CONVECTIVE INITIATION THAN THE GFS. WILL INCREASE POPS FROM WEST TO EAST ON TUESDAY...AND CONTINUE WITH THAT CHANCE...UNTIL THE FRONT COMES THROUGH ON WEDNESDAY. MODEL CONSISTENCY LACKING FOR SURE WITH WEDNESDAY SYSTEM. YESTERDAY...GFS REALLY SPED UP FRONTAL MOVEMENT AND DEPARTURE OF PRECIP TUESDAY NIGHT. LATEST RUN HAS SLOWED BACK DOWN...LINGERING PRECIP CHANCES INTO EARLY WEDNESDAY. MEANWHILE PREVIOUSLY SLOWER ETA IS NOW THE QUICKER MODEL. SO WE FEEL OUR BEST BET IS TO STAY THE COURSE...AND GO WITH POPS TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN END PRECIPITATION FROM NORTHWEST TO SOUTHEAST BY MIDDAY WEDNESDAY. AS FAR AS TEMPERATURES...ETA 2M TEMPS SEEM A LITTLE HIGH. WE SIDED MORE WITH THE FWC/MAV NUMBERS FROM THE NUMERICAL OUTPUT IN THE SHORT TERM. && .LONG TERM... FOR THE DAY 4 THROUGH 7 PERIOD OF FRIDAY THROUGH MONDAY...THE LONG RANGE MODELS BUILD HEIGHTS OVER THE SE QUADRANT OF THE CONUS. THE UPPER LEVEL RIDGING SHOULD TAKE CONTROL OF OUR WEATHER. DESPITE THE BUILDING OF THE UPPER RIDGE...MODELS NEVER REALLY CAP THE ATMOSPHERE. AND...THEY KEEP A MODEST LEVEL OF MEAN RH ACROSS THE FA...ESPECIALLY CENTRAL AND WEST SECTIONS. SO WILL CONTINUE WITH LOW CHANCE POPS FOR CONVECTION. GFS TRIES TO DRIVE A FRONT THROUGH DAY 7 (MONDAY). AM A LITTLE SUSPICIOUS OF THIS. THE MODEL CONTINUES WITH FAIRLY HIGH HEIGHTS OVER THE SOUTHERN CONUS DAY 7. WILL HEDGE AWAY FROM THE GFS NOTION OF PUSHING THE FRONT THROUGH SO AGGRESSIVELY MONDAY. IN TERMS OF TEMPS...FOLLOWED HPC AND MEX GUIDANCE CLOSELY. THEY LINE UP WELL WITH OUR GOING FORECAST. BASICALLY TYPICAL VALUES FOR MID JULY. VERY WARM AND MUGGY CONDITIONS THROUGHOUT THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT MON JUL 5 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 349 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE TODAY AND TONIGHT. THE PRIMARY WEATHER THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. THE PRIMARY THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED EARLY THIS WEEK.
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG DU QUOIN 38.00N 89.24W
07/05/2004 PERRY IL EMERGENCY MNGR
TREE DOWN ACROSS SOUTH PEACH STREET.
1113 AM TSTM WND DMG 2 ESE PITTSBURG 37.77N 88.82W
07/05/2004 WILLIAMSON IL LAW ENFORCEMENT
TREE ACROSS SIMON ROAD IN THE COMMUNITY OF PAULTON.
REPORT FROM WILLIAMSON COUNTY SHERIFF OFFICE.
1120 AM HEAVY RAIN 5 N WHITEASH 37.86N 88.93W
07/05/2004 2.00 INCH WILLIAMSON IL TRAINED SPOTTER
TWO INCH RAINFALL LESS THAN 45 MINUTES NEAR THE COMMUNITY
OF JOHNSON CITY.
1120 AM TSTM WND DMG 5 NW MCLEANSBORO 38.14N 88.60W
07/05/2004 HAMILTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN COMMUNITY OF DELAFIELD
ALONG ROUTE 142.
1150 AM TSTM WND DMG CARMI 38.09N 88.17W
07/05/2004 WHITE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT COMMUNITY.
1210 PM TSTM WND DMG WADESVILLE 38.10N 87.79W
07/05/2004 POSEY IN TRAINED SPOTTER
UTILITY POLES SNAPPED. MINOR STRUCTURE DAMAGE TO SEVERAL
HOMES IN MORRIS TOWNSHIP.
1210 PM TSTM WND DMG 6 N MOUNT VERNON 38.02N 87.90W
07/05/2004 POSEY IN PUBLIC
LARGE TREE LIMB DOWN BLOCKING SMITH SCHOOL ROAD.
1219 PM TSTM WND GST WADESVILLE 38.10N 87.79W
07/05/2004 58 MPH POSEY IN TRAINED SPOTTER
1223 PM TSTM WND DMG POSEYVILLE 38.17N 87.78W
07/05/2004 POSEY IN TRAINED SPOTTER
TREES AND POWER LINES DOWN. VERY HEAVY RAIN ASSOCIATED
WITH STORM.
1231 PM TSTM WND DMG 3 SW HENDERSON 37.81N 87.62W
07/05/2004 HENDERSON KY NEWSPAPER
TREE DOWN ON HOUSE ON OLD CORYDON ROAD. CONSIDERABLE
DAMAGE TO HOUSE. REPORT FROM HENDERSON GLEANER NEWSPAPER.
1235 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
TREES DOWN ON WEST SIDE OF TOWN NEAR UNIVERSITY. WIND
SPEED ESTIMATED 60 TO 70 MPH DOWNTOWN ALONG RIVER.
1235 PM TSTM WND DMG HENDERSON 37.84N 87.58W
07/05/2004 HENDERSON KY LAW ENFORCEMENT
TREES DOWN COUNTYWIDE. TREES ON ROAD ON HWY. 41 SOUTH OF
HWY. 425. TREES DOWN ON WATER ST. BETWEEN 3RD AND 5T ST.
REPORT FROM HENDERSON COUNTY CENTRAL DISPATCH.
1240 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
MEMORIAL HIGH SCHOOL.
1240 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/05/2004 VANDERBURGH IN TRAINED SPOTTER
NUMBEROUS TREES DOWN ON CAMPUS OF UNIVERSITY OF
EVANSVILLE AND MEMORIAL HIGH SCHOOL.
1240 PM TSTM WND GST EVANSVILLE 38.65N 90.10W
07/05/2004 60 MPH ST. CLAIR IL TRAINED SPOTTER
WIND GUST 55 TO 60 MPH.
1255 PM TSTM WND DMG NEWBURGH 37.95N 87.40W
07/05/2004 WARRICK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY OF NEWBURGH.
REPORT FROM WARRICK COUNTY SHERIFF.
0100 PM TSTM WND GST OWENSBORO 37.76N 87.12W
07/05/2004 60 MPH DAVIESS KY TRAINED SPOTTER
WIND GUST ON WEST SIDE OF TOWN.
0105 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/05/2004 DAVIESS KY EMERGENCY MNGR
WIDESPREAD DAMAGE REPORTED THROUGHOUT COUNTY BY SHERIFF.
40 SEPERATE OCCURANCES OF TREES DOWN ON HOMES, POWER
LINES AND ACROSS ROADS REPORTED BY EMERGENCY MANAGER. FEW
FIRES REPORTED DUE TO LIGHTNING.
0105 PM HAIL 6 W OWENSBORO 37.76N 87.23W
07/05/2004 0.88 INCH DAVIESS KY TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED NEAR COMMUNITY OF STANLEY.
0115 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/05/2004 DAVIESS KY PUBLIC
SHINGLES TORN OFF OF HOME NEAR INTERSECTION OF TARAMAC
AND IMPERIAL.
0120 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
07/05/2004 CHRISTIAN KY EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT COMMUNITY.
0120 PM HAIL HOPKINSVILLE 36.85N 87.49W
07/05/2004 0.75 INCH CHRISTIAN KY EMERGENCY MNGR
0135 PM TSTM WND DMG CADIZ 36.87N 87.82W
07/05/2004 TRIGG KY LAW ENFORCEMENT
SEVERAL TREES DOWN ON WILLOW LANE AND OLD DOVER ROAD.
REPORT FROM TRIGG COUNTY DISPATCH.
0140 PM FLASH FLOOD OWENSBORO 37.76N 87.12W
07/05/2004 DAVIESS KY TRAINED SPOTTER
MANY CREEKS OUT OF BANKS WITH NUMEROUS STREES FLOODED
THROUGHOUT THE COMMUNITY.
0145 PM FUNNEL CLOUD HOPKINSVILLE 36.85N 87.49W
07/05/2004 CHRISTIAN KY LAW ENFORCEMENT
FUNNEL REPORTED 1 MILE SOUTH OF BYPASS.
0200 PM FLASH FLOOD HOPKINSVILLE 36.85N 87.49W
07/05/2004 CHRISTIAN KY EMERGENCY MNGR
4 TO 6 INCHES OF WATER RUNNING ACROSS HIGHWAY 800.
0415 PM HAIL MURRAY 36.61N 88.32W
07/05/2004 0.75 INCH CALLOWAY KY EMERGENCY MNGR
REPORTED ON SOUTHWEST SIDE OF TOWN.
&&
SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 938 PM CDT MON JUL 5 2004 ILZ075-060315- JEFFERSON IL- 938 PM CDT MON JUL 5 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM CDT... ...THUNDERSTORMS WITH STRONG WINDS POSSIBLE ACROSS NORTHERN JEFFERSON COUNTY ILLINOIS THROUGH 1015 PM... AT CLUSTER OF THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...WILL MOVE ACROSS PARTS OF NORTHERN JEFFERSON COUNTY BETWEEN 945 PM AND 1015 PM. THE STRONGEST WINDS WILL REMAIN ALONG AND NORTH OF INTERSTATE 64... AS THE STORMS MOVE EAST...SOUTHEAST AT 40 MPH. THE LEADING EDGE OF THE STRONG WINDS SHOULD MOVE NEAR INTERSTATE 57...NEAR THE JEFFERSON...MARION COUNTY LINE BY 945 PM. PERSONS LIVING IN THE COMMUNITIES OF CRAVAT...DIX..TEXICO... IDLEWOOD...HARMONY AND BLUFORD CAN EXPECT GUSTY WINDS WITH THESE STORMS. IF YOU ARE OUTDOORS...MOVE INDOORS TO A STURDY SHELTER. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED AROUND AND SMALL LIMBS AND WEAKENED TREES MAY FALL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS. SMITH
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411598, 5411599.